Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suggest treatment for loss in sense of taste

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I am writing on behalf of my mother. She is 63 year old. Patient of sugar, bp and thyroid. Recently she was having high sugsr and taken medicine Pioz. it got reafted and changed subsequently but done the damage. She has lost the taste sense specially for salty food. Salt doesn, t taste salty, much of sweet is creating bitter taste. Having big issue as here in india salt is integral part of ur daily food and now all this food gas become tasteless for her. Kindly suggest/guide any remedy if possible. Lot of thanks in advsnce. With warm regards , XXXXXXX
Posted Sun, 22 Dec 2013 in Brain and Spine
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...I have not heard that piozone can cause loss of taste in a person Detailed answer... Hello, Thanks for the query. I do understand the problem being faced by your mother but the fact is that piozone doesn't cause loss of taste.It may temporarily cause metallic taste in the mouth but this should have gone completely after stopping the medication. In fact there are various causes for such a loss of taste and it requires a careful examination and investigation by an ENT doctor. The causes may include... Diabetes and hypothyroidism in itself can cause loss of taste. Deficiency of VIT B 3 and zinc Use of drugs like ACE inhibitors for blood pressure,antibiotics and anti histamines Natural aging of the person Local dental problem or poor oral hygeine Neurological problems like parkinson and alzheimer Upper respiratory tract and middle ear infections Use of tobacco or ill fitting denture. Treatment would require .. Consulting a ENT for diagnosing the problem Controlling your diabetes and hypothyroidism Carefully looking at the list of medications being used and removing the offending drug and using some substitute for it. Giving adequate Zinc and B complex vitamins Using aromatic herbs and spices to XXXXXXX up the flavour of food,without increasing the sugar and salt content. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor